Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Was taking prozac for depression. Was on Cymbalta. Had diarrhoea. Feeling dizzy. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I was on 60 mg of Cymbalta a short time. i had continuous diahrrhea. Dr. said to to to 30 mg of cym.
I was previously on prozac for many years and it helped my depression. he said stop the prozac after gently adding th e cymbalta. i still had constant diarrhea. I went bck to prozac myself 4 days ago. didn't tell my dr, i don't know why. I have been feeling dizzy for a few hrs. now. What to do?
Posted Sun, 21 Jul 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 3 hours later

Thank you for the query.

Neither Cymbalta or Prozac has not caused your diarrhea problem. This medicines can cause mild gastric issues, but usually only on the beginning of its usage. Chronic diarrhea is rather unlikely to be caused by this medicines.
Your diarrhea can be caused by bacterial infection, partial bowels obstruction (due to colon cancer for example), too high dosage of thyroid hormones intake.

As you are over the age of 50, colon cancer should be ruled out at first. Please note that the risk of this cancer significantly rises over the age of 50. That is why every person older than 50 should have colonoscopy every 10 years.
Other possible symptoms you may have are bloating, abdominal pain, blood in stool, weight loss, weakness.

I suggest you to visit your doctor and have some tests done. Blood work, abdominal ultrasound and stool tests should be done at first. You should also have colonoscopy done.

In case of bacterial infection, you may discuss with your doctor about Rifaximine treatment.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor